Jump to content

Photo

Should I Stop Differin?

differin retinoids

6 replies to this topic

#1 lionheart88

lionheart88

    Junior Member

  • Members
  • Posts & Likes
    Posts: 50
    Gallery Images: 1
    Likes: 5
About Me
  • Gender:Female
  • Location:Kent, England
  • Joined: 05-January 13

Posted 19 March 2013 - 03:46 PM

So I've been on Differin 15 weeks this Friday and I haven't seen any improvement in my acne at all, in fact it seems worse, but I never take photos of myself without make up so I can't compare it to before. I have noticed that pustules will go down alot quicker than before, but there are more of them and my whole face is just red and blotchy and full of pimples, I've also got acne on my chest again, I haven't had chest acne in years :( I have also been on oral antibiotics at the same time; firstly lymecycline which did nothing and currently erythromycin which is also doing nothing it seems.

 

Should I try the Differin for longer or could it just be making my acne worse? I need to make an appt with my doctor this week anyway but to be honest I think the advice on here is probably better than his! I am running out of options now....

 

Thanks



#2 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Gender:Female
  • Joined: 05-December 11

Posted 20 March 2013 - 08:25 AM

honestly, stop the differin. I know 3 people who took it, and their face went from okayish to horrendous within 1-2 months.

 

differin was okay for me but i binned it because like you, the pimple would go down but i had a lot more as a result of this. your doctor will probably tell you to stay on it but honestly all of them do. not meaning to come across as negative but thats my opinion.



#3 lionheart88

lionheart88

    Junior Member

  • Members
  • Posts & Likes
    Posts: 50
    Gallery Images: 1
    Likes: 5
About Me
  • Gender:Female
  • Location:Kent, England
  • Joined: 05-January 13

Posted 20 March 2013 - 11:37 AM

I haven't used differin for the past 2 nights now and it feels better already, I'm just worried that if I stop abruptly my acne will break out even more, so not sure whether to just reduce it down gradually (I started gradually as well). Do you have any experience with this? Thanks for the advice.



#4 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Gender:Female
  • Joined: 05-December 11

Posted 21 March 2013 - 01:54 PM

i stopped altogether because i feel i was getting more acne even though it was treating my existing acne. my skin actually stayed clearer without it and didnt look dull. on differin it can sometimes look a bit dull and dry. i just dont like it, there are lots of other products you can use to help your acne. try dr dennis gross products they work really nicely.



#5 Omnivium

Omnivium

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 553
    Likes: 70
About Me
  • Gender:Male
  • Interests:Oily skin.
  • Joined: 03-December 11

Achievements

     

Posted 23 March 2013 - 03:47 AM

Differin sucks. They say it makes your acne worse before it makes it better, but it never makes it better. The only way it worked for me was when I used both differin and bp, which dried my skin so much that it burned. But by itself, differin did nothing for me.



#6 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,287
    Gallery Images: 10
    Blog Entries: 6
    Likes: 508
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 23 March 2013 - 04:38 AM

I too have use differin and in all honesty, if in almost 4 months you havent had consistent improvement, shelve it.  It is the weakest of retinoids and while it clears pores, it doesn't kill the bacteria that creates acne and the goal of good acne treatment is preventing future acne, not curing current acne.  You may want to try the regimen as many people seem to have success with it - i myself will try it in a month or so.  Also, if you go back to your derm maybe ask for a stronger retinoid such as retin A (atralin version is not that irritating in my opinion) and bp in the AM. Also, diet is important for overall health but for some, it helps acne as well.  Have you tried ditching dairy and maybe gluten and upping veggies?

 

 

Good Luck to you!



#7 lionheart88

lionheart88

    Junior Member

  • Members
  • Posts & Likes
    Posts: 50
    Gallery Images: 1
    Likes: 5
About Me
  • Gender:Female
  • Location:Kent, England
  • Joined: 05-January 13

Posted 23 March 2013 - 11:52 AM

Thanks for the advice all. I have been off differin for 5 nights now and my skin has improved alot, my skin is also less dry so I don't think I'm going to use it again. I have tried on my own version of the regimen with BP and while the BP reduced my acne, I couldn't take the dry skin anymore, it made my face soooo flakey that it looked worse than the acne and make up only made it worse! I have an appt with a doctor in 2 weeks time (the earliest appt I could get!), I couldn't book my derm as he is all booked up for the next few weeks and is then on holiday....I am still on erythromycin, I don't think it's doing anything but I'm afraid to stop now! I think I may just go back to cleanser/toner/moisturise/exfoliate once a week and give up on prescription meds....anyway I'll update on what the doctor says.

Also, yes my diet is crap, I don't really eat any veg and fruit, it's like I have a phobia, they make me gag, but anyway that's another story lol, I have tried to cut down on diary and gluten but it's in everything and I gave up, I don't really believe diet makes much difference anyway, I think mine is more hormonal. I hate myself for my diet enough anyway so no one need lecture me about that.....






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users